A duality based semismooth Newton framework for solving variational inequalities of the second kind
Juan Carlos De los ReyesEscuela Politécnica Nacional, Quito, Ecuador
Michael HintermüllerWeierstrass-Institut, Berlin, Germany
In an appropriate function space setting, semismooth Newton methods are proposed for iteratively computing the solution of a rather general class of variational inequalities (VIs) of the second kind. The Newton scheme is based on the Fenchel dual of the original VI problem which is regularized if necessary. In the latter case, consistency of the regularization with respect to the original problem is studied. The application of the general framework to specific model problems including Bingham flows, simplified friction, or total variation regularization in mathematical imaging is described in detail. Finally, numerical experiments are presented in order to verify the theoretical results.
Cite this article
Juan Carlos De los Reyes, Michael Hintermüller, A duality based semismooth Newton framework for solving variational inequalities of the second kind. Interfaces Free Bound. 13 (2011), no. 4, pp. 437–462DOI 10.4171/IFB/267